I am having stomach pain and irritation which I believe is caused by the immune suppressants, it almost feels like sore stomach muscles from doing situps on the outside muscles. But I dont exersize, also the inside feels like a stomach ache or gas. Ive been to the hospital but they are not sure. Could it be Non-Hodgkin Lymphoma? I was checked for ulsers when the irritation first started about 1 year ago the test was negative, as well as other test lower GI, echo scan etc. It has become more irritating now though. Have any post liver transplant patients experience this? What could be the problem?
My stomach muscles were horribly weak for three or four years after transplant in 2001. My case might be different, as I had two ostomy surgeries and a laparotomy in addition to the transplant, but it was four or five years before I could get out of bed without really straining my abdominal muscles.
I think gas is very common post-transplant, perhaps due to the common practice of removing the gall bladder during the transplant. You might try smaller meals, as lack of a gall bladder can make digesting large meals a real problem. Everytime I get an ultrasound for liver biopsy or some other reason, there are notations about not being able to see certain organs, etc. because of excess gas distorting some organs from viewing others.
You are still fairly recently out of surgery; your abdominal muscles are bound to get stronger whether you work them or not. I'm guessing it will take at least a few years to get them working decently.
I am 4 1/2 years out of surgey this pain has slowly been increasing it use to come and go but now it is coming and staying around, and to say the least very uncomfortable. Possible Gas Im just not sure. How are you doing, are the medications causing any problems for you. Thanx for your response.
I know it has been over three years since you posted you original message about abdominal pain post transplant but I wanted to know if there has been any resolution to your pain problem? I am only one year post transplant and I also have heavy abdominal pain. I have continued to follow up at my doctors appointments and keep trying to see if there is anything that might help. I believe that the problem is due to adhesions, scar tissue and muscle weakness and that the only answer is to continue forcing myself to "push the envelope" by exercise and stretching. I do take pain medication in order to be able to do this but will drop the medication when I am able. This may be something you could ask you doctors about. I have made much progress by doing this and feel deeply that the positives far outweigh the negatives.
P.S. You also asked about the possibility that the anti-rejection medications might be causing some of this. I had a problem with Myfortic (Cellcept) before a reduction in dose.
I suffer almost daily from severe gut pain since my transplant 3 1/2 years ago. I go to a pain clinic by am not able to get sufficient pain relief. Is there any help out there. Meds perscribed or natural? I need my life back, free from constant pair.
Hi all, I'm Adam, 32 years old and had my transplant on the 10th April 2012. After the transplant as you all know the recovery is lengthily, but after about 2-4 weeks I was up and around and recovering. About 3 months on, I got a periodic pain, in or around my scar tissue. It came and went. Over the past 2 years however it has been getting worse. It feels like a hypodermic needle is being stuck in my side, where I had the surgery. This pain is not excruciating but constant while it lasts. So on a scale of 1-10. About a 5 or 6. I have let the clinic and docs know, I've seen my GP. My GP reckons adhesion's. I have a surgical team consult over the coming weeks. I would like to get it sorted as life is becoming tough with this. Very tough, being in pain and worrying about the liver failing etc gives no peace. Hope you are all well!
Welcome to our group
Perhaps I can shed some light on your pain where you've had your incision.
It's very common post surgery for some to get nerve pain where you've been cut. That appears to be your post issue dilemma. They have various techniques such as nerve blocks that can alleviate your distress. Sometimes the scar becomes very rigid and tight and nerve ending can become trapped in your scar tissue. One of the things that may help is to try to loosen up the adhesions that have formed. Typically stretching or massaging of the area can affect the pain. Since its been a few years since surgery, it may have amassed to much tissue damage but the effort to try will not be detremental.
Would also like to mention this is an old post from 2012. You will get more responses to your question if you start a new thread. If you go to the top of the page and press the green button "Ask a Question" many more will see this discussion.
Hope you can get this all sorted out. You have obviously been thru so much at such a young age. I'm so very sorry that you've had to endure this pain. Hopefully the docs have other solutions for you.
Please feel free to come here and address your concerns or thoughts. You've had alot to deal with in your young life and we are here for support.
Hernias on the incision lines are very common after transplant. Often from bloating, swelling in the days before your liver is able to get rid of fluids. Did you gain a lot of weight right after transplant? Also, is the pain worse after excercise/physical exertion? You could be making a hernia flare up. I have multiple hernias post transplant and the only thing that helps them is rest.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.